MAUDE Adverse Event Report: COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Information (3190); No Code Available (3191)
Date of Event 08/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device name: spectrum turbo-ject double lumen minocycline / rifampin bedside power-injectable picc.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the line of a spectrum turbo-ject double lumen minocycline/rifampin bedside power-injectable picc was "broken on the lumen of the catheter." additional information has been requested with regards to the device, event and patient details but have not been provided at the time of this report.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of documentation including the complaint history, device history record, instructions for use (ifu) and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, a physical examination could not be completed.However, a complaint device was returned for a previous complaint (mfg.Report reference #: 1820334-2019-01317).A separation was found below the white hub and extension tubing.The extension tubing lengths, outer diameters and the picc tube proximal outer diameter were measured and all found to be within manufacturing specifications.A definitive cause of the investigation was unable to be established.Additionally, a document-based investigation evaluation was performed.It was concluded that sufficient inspection activities are in place to identify this failure mode prior to device distribution.A review of the device history record for lot 9593532 found no nonconformances that could have contributed to the failure mode.It should be noted that there were no other complaints reported for this lot number.There is no evidence to suggest that nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: intended use: "the maximum pressure limit setting for power injectors used with spectrum turbo-ject picc may not exceed 325 psi and the flow rate may not exceed the maximum flow rate indicated, as shown on the following table.4fr double lumen maximum flow rate for the orange hub is 3 ml/sec.Do not power inject the white hub lumen.Injection pressure limit setting is 325 psi." warnings: "do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube." precautions: "if lumen flow is impeded, do not force injection or withdrawal of fluids." catheter maintenance: "if microccave or other needleless adapters approved for saline only lock are used, saline only catheter lock may be used.Catheter heparinization should be determined by institutional protocol and clinical judgement.Heparin concentrations for 10 units/ml to 100 units/ml have been reported adequate to maintain lumen patency.Catheter lock should be reestablished after every use or at least every 24 hours if unused.¿ instructions for use: "use only lumens marked "ct" for power injection of contrast media.Warning: use of lumens not marked "ct" for power injection may result in catheter failure." "attach a 10 ml syringe filled with sterile normal saline to the hub of the extension tube to be used for power injection." "ensure adequate blood return and flush catheter vigorously with the entire 10 ml of sterile normal saline to ensure lumen patency.Warning: failure to ensure patency of the catheter lumen prior to injection may result in catheter failure." how supplied: "upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, no returned product and the results of our investigation, a definitive root cause could not be established.Appropriate measures have been taken to address this failure mode.The appropriate personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Blank fields on this form indicate the information is unknown, unchanged or unavailable.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Correction: d10, h1, h3, h6: d10 - device available for eval: yes.The device was received on 29oct2019.H1 - reportable event type: serious injury h3 - device evaluated by mfg: yes, evaluation summary attached.H6 - method code: device was returned and tested.A review of documentation including the complaint history, device history record, instructions for use (ifu), quality control, and specifications of the device, as well as a dimensional verification and visual inspection were conducted during the investigation.The complaint device was received for evaluation on 29oct2019, along with a sticky note with additional procedural information.Upon inspection of the device, there was a gap found between the orange hub and extension tubing.A leak test was performed on the orange hub to find a leak between the hub and extension tubing.The extension tubing outer and inner diameter were measured to be within specification.The reported failure of the device being broken and leaking below the hub could be recreated.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 01oct2019 indicating that the device will be returned for investigation.Upon receipt of the device additional information was received stating that the complaint device was replaced with a competitor's catheter on (b)(6) 2019.
 
Event or Problem Description
Additional information regarding patient and event information was received on 28aug2019.It was reported that during a picc line insertion in a vein in the arm on (b)(6) 2019, the picc line cracked and broke below the hub which resulted in oozing.The device had to be removed immediately on (b)(6) 2019 and replaced with a new one.No section of the device was left remaining inside the patient's body.Additional procedures were required due to this occurrence and the device.No adverse effects were reported due to this occurrence.
 
Additional Manufacturer Narrative
H6 - patient code: no code available - additional surgical procedure to remove and replace the device.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SPECTRUM TURBO-JECT
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8911024
Report Number1820334-2019-02046
Device Sequence Number10823244
Product Code LJS
UDI-Device Identifier00827002345454
UDI-Public(01)00827002345454(17)210206(10)9593532
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2021
Device Model NumberN/A
Device Catalogue NumberUPICDS-4.0-CT-40NT-ABRM-1111
Device Lot Number9593532
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2019
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer08/28/2019
09/27/2019
10/01/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date08/30/2019
09/30/2019
10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;